ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Time-dependent survival probability in diffusion-controlled reactions in a polymer chain: Beyond the Wilemski–Fixman theory

Srinivas, Goundla and Sebastian, KL and Bagchi, Biman (2002) Time-dependent survival probability in diffusion-controlled reactions in a polymer chain: Beyond the Wilemski–Fixman theory. In: Journal of Chemical Physics, 116 (16). pp. 7276-7282.

[img]
Preview
PDF
Wilemski_Fixman.pdf

Download (99Kb)

Abstract

Brownian dynamics simulation results of the time-dependent survival probability (Sp(t)) of a donor–acceptor pair embedded at the two ends of a Rouse chain are compared with two different theories, one of which is the well-known Wilemski–Fixman (WF) theory. The reaction studied is fluorescence energy transfer via the Förster mechanism, which has a R–6 distance (R) dependence of the reaction rate. It has been reported earlier [G. Srinivas, A. Yethiraj, and B. Bagchi, J. Chem. Phys. 114, 9170 (2001)] that while the WF theory is satisfactory for small reaction rates, the agreement was found to become progressively poorer as the rate is increased. In this work, we have generalized the WF theory. We suggest an approximate, reduced propagator technique for three-dimensional treatment (instead of 3N dimensions, where N is the number of monomers in the polymer chain). This equation is solved by combining a Green's function solution with a discretized sink method. The results obtained by this new scheme are in better agreement with the simulation results.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to American Institute of Physics (AIP).
Department/Centre: Division of Chemical Sciences > Solid State & Structural Chemistry Unit
Division of Chemical Sciences > Inorganic & Physical Chemistry
Date Deposited: 08 Nov 2004
Last Modified: 19 Sep 2010 04:17
URI: http://eprints.iisc.ernet.in/id/eprint/2278

Actions (login required)

View Item View Item